Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Ramsey's theorem for $ n$-parameter sets

Authors: R. L. Graham and B. L. Rothschild
Journal: Trans. Amer. Math. Soc. 159 (1971), 257-292
MSC: Primary 05.04
MathSciNet review: 0284352
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Classes of objects called $ n$-parameter sets are defined. A Ramsey theorem is proved to the effect that any partitioning into $ r$ classes of the $ k$-parameter subsets of any sufficiently large $ n$-parameter set must result in some $ l$-parameter subset with all its $ k$-parameter subsets in one class. Among the immediate corollaries are the lower dimensional cases of a Ramsey theorem for finite vector spaces (a conjecture of Rota), the theorem of van der Waerden on arithmetic progressions, a set theoretic generalization of a theorem of Schur, and Ramsey's Theorem itself.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 05.04

Retrieve articles in all journals with MSC: 05.04

Additional Information

PII: S 0002-9947(1971)0284352-8
Keywords: Ramsey's Theorem, $ n$-parameter set, finite vector space
Article copyright: © Copyright 1971 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia